MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 56MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 56MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120156
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Joint effusion (4849)
Date of Event 07/11/2007
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a left bhr surgery on (b)(6) 2007, the patient had a fall on (b)(6) 2007 with subsequent hip pain, leg weakness and a tingling feeling left lower leg/foot/ankle.On (b)(6) 2017, an mri showed a stress fracture and on (b)(6) 2018 another mri showed a large joint effusion.On (b)(6) 2018 she had a sudden sharp pain in her left hip, which caused her to double over.She fell to the ground directly on her knee.She immediately had pain in her knee and had difficulty with walking.Treatments so far have included the assistive use of a brace and crutches.Pain management is coordinating her pain regimen.
 
Additional Manufacturer Narrative
H10: internal reference number: (b)(4).H3, h6: it was reported that, after a left bhr surgery, the patient has a fall with subsequent hip pain, leg weakness and a tingling feeling left lower leg.As of today, the devices, all of which were used in treatment, remain implanted and therefore cannot be tested.A review of the historical complaints data for the alleged devices was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.No other similar complaints have been identified for the head and the cup, and this failure will continue to be monitored.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.The available medical documents were reviewed.Traumatic injury from the altercation cannot be ruled out as a contributing factor to the stress fracture.The patient impact was the fracture and conservative treatment.The trochanteric bursitis and psoas tendinitis cannot be ruled out as contributing factors to the reported fall, and subsequent knee effusion.The patient impact was the effusion and conservative treatment.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined, however, the fall cannot be discarded as a significant factor which may have caused the series of undesired events.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
ACETLR CUP HAP 56MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19651539
Report Number3005975929-2024-00090
Device Sequence Number15097666
Product Code NXT
UDI-Device Identifier03596010502599
UDI-Public03596010502599
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2012
Device Catalogue Number74120156
Device Lot Number076307
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date07/01/2024
Date Device Manufactured05/31/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74121150 LOT#75856
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale